Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 5, NWS Mobile, AL

January 6, 2020George County, Greene County, Jackson County, Mississippi

NWS Mobile, AL issued this river flood warning at Jan 6, 2020, 11:15 AM CST for George County, Greene County, Jackson County, Mississippi. It took effect at Jan 7, 2020, 6:00 AM CST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jan 6, 2020, 11:15 AM CST (17:15 UTC)
In effect from
Jan 7, 2020, 6:00 AM CST
Expired
Jan 7, 2020, 9:39 AM CST
In force
4 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 21.26 ft at Jan 8, 2020, 9:00 AM CST.

actionminormoderate15202501/0601/0701/08
Action stage
12.5 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

088 
WGUS44 KMOB 061715
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1115 AM CST Mon Jan 6 2020



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Mississippi... 

  Pascagoula At Merrill affecting George...Greene and Jackson Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-071714-
/O.NEW.KMOB.FL.W.0005.200107T1200Z-200109T0600Z/
/MRRM6.1.ER.200107T1200Z.200107T1200Z.200109T0000Z.NO/
1115 AM CST Mon Jan 6 2020

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Pascagoula At Merrill
* From Tuesday morning until late Wednesday night
* At 10 AM Monday the stage was...20.8 feet. 
* Minor flooding is forecast 
* Flood stage is 22 feet. 
* Forecast to rise above flood stage by tomorrow morning and continue to rise 
  near 22 feet by tomorrow morning. The river will fall below flood stage Wednesday night;
  however, heavy rainfall later this week could lead to additional rises by the weekend.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
2 follow-up statements
678 
WGUS84 KMOB 070055
FLSMOB
Flood Statement
National Weather Service Mobile, AL
655 PM CST Mon Jan 6 2020
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties.  
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-080053-
/O.EXT.KMOB.FL.W.0004.000000T0000Z-200109T0300Z/
/MCLM6.1.ER.200104T2145Z.200106T1615Z.200108T2100Z.NO/
655 PM CST Mon Jan 6 2020

...Flood Warning extended until Wednesday evening for
  the Leaf Near Mclain
* until Wednesday evening.
* At 6PM Monday the stage was 18.8 feet. 
* Minor flooding is occurring. 
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by Wednesday 
  afternoon; however, heavy rainfall later this week could lead to 
  additional rises by the weekend.
* At 18 feet...Considerable flooding of agricultural and lowlands near 
  the river.

&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-080053-
/O.CON.KMOB.FL.W.0003.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.200104T1415Z.200108T1200Z.000000T0000Z.NO/
655 PM CST Mon Jan 6 2020

The Flood Warning continues for
  the Chickasawhay At Leakesville
* until further notice.
* At 6PM Monday the stage was 23.6 feet. 
* Minor flooding is occurring. 
* Flood stage is 20 feet.
* The river will continue rising to near 24.0 feet by Wednesday morning 
  then begin falling; however, heavy rainfall later this week could lead 
  to additional rises by the weekend.
* At 26 feet...Flooding at the highway bridge begins.

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-080053-
/O.CON.KMOB.FL.W.0005.200107T1200Z-200109T0600Z/
/MRRM6.1.ER.200107T1200Z.200107T1200Z.200109T0000Z.NO/
655 PM CST Mon Jan 6 2020

The Flood Warning continues for
  the Pascagoula At Merrill
* From tomorrow morning until late Wednesday night.
* At 6PM Monday the stage was 21.3 feet. 
* Minor flooding is forecast. 
* Flood stage is 22 feet.
* Forecast to rise above flood stage by tomorrow morning. The river will 
  then fall below flood stage Wednesday night; however, heavy rainfall 
  later this week could lead to additional rises by the weekend.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
062 
WGUS84 KMOB 071539
FLSMOB
Flood Statement
National Weather Service Mobile, AL
939 AM CST Tue Jan 7 2020
 

...The flood warning is cancelled for the following river in Mississippi...
 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-071609-
/O.CAN.KMOB.FL.W.0005.000000T0000Z-200109T0600Z/
/MRRM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CST Tue Jan 7 2020

The Flood Warning is cancelled for
  The Pascagoula At Merrill
* until late Wednesday night.
* At 9 AM Tuesday the stage was 21.2 feet. 
* Heavy rain this weekend could lead to flooding.
* Flood stage is 22 feet.
* At 22.0 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 5:39 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 6, 5:39 AM CST, 5 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
539 AM CST Mon Jan 6 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions through 07.12z. Expect increasing
mid to high clouds late today and tonight ahead of a weak cold
front that moves across the region early Tue morning. Expect a
light northwest wind flow early today becoming west then southwest
at 5 to 10 knots this afternoon and early this evening, veering
mostly to the west overnight and early Tue morning.

&&

.PREV DISCUSSION... /issued 508 AM CST Mon Jan 6 2020/

NEAR TERM /Now Through Monday night/...Expect mostly a zonal
flow aloft today and tonight as a weak upper short wave trof
tracks eastward from the central and lower plains States to the
eastern conus late today through Tue. Near the surface high
pressure located over the north central Gulf stretching north over
the northern Gulf states will shift east later today and tonight
in response to a cold front approaching from the west through
early tonight. The cold front is expected to move over western
sections of the forecast area shortly before sunrise early Tue
then further east later in the day. Due to limited moisture in the
boundary layer combined with weak forcing aloft and limited
surface based instability overnight little to no significant
rainfall is expected with maybe a few isolated showers moving into
extreme northern sections of the forecast area by early Tue
morning. Better clouds ahead of the front will begin to move into
western and northern sections of the forecast area late this
afternoon then remaining locations of the forecast area tonight.

Temperatures will generally range 5 to 8 degrees above seasonal
norms today and tonight due to plenty of sunshine today and surface
high pressure still settling over the region early in the day. Highs
today will range from the mid to upper 60s for most inland areas and
the middle 60s along the immediate coast. Lows tonight will range
from the middle to upper 40s for most inland areas and the upper 40s
to middle 50s along the immediate coast. 32/ee

SHORT TERM /Tuesday Through Wednesday night/...A surface cold
front will move through the forecast area early Tuesday morning
and will be followed by a cooler and drier airmass settling across
our region along with building high pressure Tuesday afternoon
into Tuesday night. Although a very isolated light rain shower
cannot be entirely ruled out near the immediate coast along the
front early Tuesday morning, we will keep POPs well below
mentionable levels. High temperatures on Tuesday will be a few
degrees cooler than today with readings ranging in the lower to
mid 60s. Clearing skies along with surface high pressure building
over the region will allow for good radiational cooling Tuesday
night. Overnight lows are expected to fall to near freezing or
the mid 30s across much of the interior and in the upper 30s to
lower 40s along the coast.

A very dry deep layer airmass will remain firmly in place across
our region Wednesday into Wednesday night. Surface high pressure
centered over the north central Gulf Coast region Wednesday
morning will shift eastward toward the east coast through
Wednesday night as the next trough of low pressure develops across
the Rocky Mountains and adjacent plains states. Mostly clear skies
and dry conditions will prevail across our forecast area through
Wednesday night, though a developing southeasterly return flow
could allow for an increase in clouds over our western zones by
early Thursday morning. Highs on Wednesday will continue to range
in the lower to mid 60s. Warmer low temperatures on Wednesday
night with readings in the lower to mid 40s over inland areas and
in the mid 40s to around 50 degrees near the coast. /21

LONG TERM /Thursday Through Sunday/...An active weather pattern
is still on track to return across our region late this week and
into the early part of the weekend, particularly by late Friday
night and Saturday when there will be potential for severe
thunderstorms and locally heavy rainfall.

A southeasterly to southerly low level flow pattern between high
pressure shifting into the western Atlantic and a trough of low
pressure over the Plains and Upper Midwest will continue to
transport low level moisture into our area Thursday and Friday.
Deep layer moisture gradually increases within southwesterly flow
aloft on Thursday, and isentropic ascent may allow for the
development of isolated to scattered rain showers, initially over
our southern and western zones during the day Thursday, then
across most of our forecast area by Thursday night. A more
significant upper level trough looks to deepen over the Rocky
Mountains by Friday, while an associated area of surface low
pressure develops along a frontal zone in the vicinity of the
ArkLaTex region. A deep layer southerly to southwesterly flow over
our region in advance of this system will allow for a continued
increase in deep layer moisture Friday and Friday night, with
precipitable water values increasing to 1.5 to 1.6 inches.
Embedded shortwave impulses in the southwest flow aloft along with
low level warm advection is expected to allow for the development
of numerous to widespread rain showers, with enough instability
for a few thunderstorms around the region Friday and Friday night.

A strong mid to upper level jet will likely spread across the
Mississippi and Tennessee Valleys on Saturday as the mid to upper
level trough moves across the Plains and a potent shortwave ahead
of this feature ejects toward northern MS/AL and TN. There are
continued indications that a low level jet will also strengthen
across our region late Friday night into Saturday (potentially on
the order of 50-60 knots at 850 mb) as low pressure lifts toward
the vicinity of northern MS and western TN. Operational medium
range guidance also continues to show an unstable airmass
developing across our forecast area within the warm sector late
Friday night and into Saturday, with MLCAPE values potentially
rising to around 1000 J/KG. Deep layer ascent ahead of the
ejecting storm system may allow for an organized QLCS to spread
eastward across our forecast area Saturday. Discrete supercells
could also develop ahead of the line. Considering the strength of
the deep layer shear, low level vertical shear and indicated
available instability, conditions may be favorable for an
impactful severe weather event across our area on Saturday, with
damaging winds and tornadoes. SPC continues to highlight 15%
severe weather probabilities across our entire area for Saturday
in their latest Day 4-8 outlook, which is pretty significant for 6
days out. Locally heavy rainfall still looks possible Saturday,
which could lead to localized flooding and could also impact
ongoing river flooding. There still could be some adjustments on
timing and track of this system and the associated ingredients,
so we will continue to monitor trends closely over the next
several days. The cold front currently looks to push east of our
area by Saturday evening. A few showers could return Sunday as
southwest flow aloft continues. /21

MARINE...A broad surface ridge of high pressure over the north
central Gulf will shift east and weaken through tonight in response
to a cold front approaching from the west. The cold front will move
across the marine area by early Tue leading to a moderate to
occasionally strong northwest to northerly wind flow Tue and Tue
night. A moderate east to southeast flow will develop late Wed
through Fri as high pressure to the north shifts east, combined with
a cold front approaching from the west late in the week. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 6, 3:50 AM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
350 AM CST Mon Jan 6 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
350 AM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a MODERATE RISK for rip currents along the Gulf beaches
of Alabama and Northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a MODERATE RISK for rip currents along the Gulf beaches
of Alabama and Northwest Florida Tuesday through Friday.

Showers and thunderstorms are expected Friday and Saturday.
A few strong to severe thunderstorms will be possible late Friday
into Saturday. Damaging straightline winds along with a few
isolated tornadoes will be possible if severe weather develops.
Conditions also favor periods of heavy rain possibly leading some
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Sunday.

GMZ630>636-650-655-670-675-071000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
350 AM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous conditions for Small Craft will be possible well
offshore in the wake of a cold front Tuesday and Tuesday night.

Hazardous conditions for Small Craft will also be possible late
Friday into Saturday ahead and in the wake of a another cold front
late in the week.

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.